MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Transient Ischemic Attack (2109)
Date of Event 10/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier: patient id - (b)(6).
 
Event or Problem Description
Asap too study.It was reported that a transient ischemic attack occurred.On (b)(6) 2018, a left atrial appendage (laa) closure procedure was performed and a 21mm watchman laa closure device was implanted with a complete laa seal and deployed device diameter of 17.5mm.After the implant the patient was started on both aspirin and clopidogrel.The patient was discharged on (b)(6) 2018.On (b)(6) 2020, the patient experienced double vision, difficulty in finding words, appeared to be confused and was unable to ambulate normally.The patient was given 325mg of aspirin and was brought to the emergency room (er) concerning for acute ischemic stroke.A computed tomography (ct) scan of the head was performed on the same day, and revealed no acute intracranial abnormality and stable mild diffuse atrophy or ventriculomegaly.Cta head and neck and cerebral perfusion revealed partially calcified plaque in the right ceratioid bulb and proximal internal carotid artery (ica) resulting in approximately 60 percent luminal stenosis.Mild partially calcified plaque in the left carotid bulb/ proximal ica without significant luminal narrowing.Partially calcified proximal plaque causing mild stenosis and calcified plaque in the distal intracranial left vertebral artery which appears to cause moderate stenosis.Partially calcified plaque in the distal intracranial right vertebral artery which appears to cause mild stenosis.Atheromatous changes in the bilateral cavernous icas without significant luminal narrowing.Mild aneurysmal dilation of the visualized descending thoracic aorta measuring approximately 41 mm.The perfusion study was negative, no large vessel occlusion (lvo) and the patient was not a candidate for mechanical endovascular reperfusion (mer)/thrombectomy.At the er, the national institute of health (nih) stroke scale score was noted to be 3 for bilateral lower extremity drift and ataxia.For comparison, the baseline nih stroke scale and the modified rankin scale scores were 0 - no symptoms respectively.The patient was slow in responding to questions but was able to correctly read sentences and name objects from the stroke cards.The patient also had occasional myoclonic-like tremors while activating the bilateral upper and lower extremities.The patient was determined to be a poor candidate for tenecteplase given the history of significant spontaneous bleeding and relatively low nih stroke scale.At the time of event, the subject was on aspirin.The duration of focal or global neurological deficit was more than 24 hours in case of imaging-documented new hemorrhage or infarct.The event was classified as transient ischemic attack (tia).On (b)(6) 2020, the mri revealed no acute intracranial abnormality.On (b)(6) 2020, the ultrasound of the carotid duplex bilateral revealed, right greater than left bilateral intimal thickening and calcified plaque formation.It also revealed flow velocities compatible with 50-69% stenosis proximal right internal carotid artery and severe stenosis origin right external carotid artery antegrade flow bilateral vertebral arteries.On (b)(6) 2020, the transesophageal echocardiogram revealed no evidence of thrombus, vegetation or clot formation.Neurology was consulted, and they recommended aspirin and atorvastatin and also an outpatient vascular surgery evaluation for right carotid stenosis.The patient was hemodynamically stable and was advised to follow-up also with neurology and physical therapy.No corrective actions were performed to resolve the event.The patient's condition significantly improved with resolution of all symptoms including left leg weakness.The same day, the event was considered resolved and the patient was discharged home.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11575497
Report Number2134265-2021-03778
Device Sequence Number14338698
Product Code NGV
UDI-Device Identifier08714729838227
UDI-Public08714729838227
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/18/2020
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0020782585
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/05/2021
Initial Report FDA Received Date03/26/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR